Thanks Belinda Thanks for your reply. It has given me some hope. How long was it before your wrists stopped hurting?. I have been on Arimidex now for exactly one year but have only been in pain for the past 4 months since all my treatment finished. Maybe I should get some AdcalD3 tabs. Can I buy over the counter or are they on prescription?
Thanks Maddie x
Hi Maddie, the effects (should) wear off, mine did, my wrists were sometimes so painful I thought I'd broken them. Arimidex has worked wonders for me even though my bc has moved on. (see my profile) I take Adcal D3 calcium tablets to protect my bones and I don't need any pain killers so it can get better.
Thanks for your reply. I would really appreciate if you could let me know if there is any tablet to help with side effects of Arimidex once you start . I can then have a word with my oncologist.
I am due to start Arimidex in 5 wks time and have heard about this side affect. Because of this I was voicing my concerns to a friend while waiting for rads and a passing lady who turned out to be a big cancer boss at the hosp and has had BC herself, stopped and talked to me about it.
She said she was on it and had been for 2 yrs. She said our hosp will also give me another tablet (sorry can't say what it is yet as I forgot!) and this protects the bones and stops joint pain. So ask your onc what it might be. I'll post on here when I get mine but thats not for a while yet.
Arunudex HI Maddie, Please don't stop the tablets without trying all other areas first.
I am disabled with oseteoarithitis and arachnoiditis which I have been in control of (well sort of) for a number of years, I had to stop work a couple of years ago due to the pain in all my limbs and joints. My hands were so painful I was unable to use the computer for any length of time. You dont say what age you are but have you suggested to your GP about having xray's of your hands to detect any osteoarithitis, mine were bone on bone by the time I had a trapizectomy on my left thumb last year, with a tremendous result. The feelings you are having are the same I was having with the Osteo. Please dont put all aches and pains down to the cancer, I know it is very easy to do but not always the right thing to do.
I may be changed from tamoxifen to arimidex which as you kinow has not the amount of bone protector in it so I am concerned but whatever is the best to get rid of the cancer I will do. Pain can make us a misery as it is so exhausting, especially if you are unable to sleep at night. Remember, there are other conditions that make us tired, miserable and spoil our life, it dose'nt have to begin with a big C.
SIDE EFFECTS OF ARIMIDEX Hi,
I was diagnosed with Breast cancer (third time) last year and went through chemo and radiotherapy. I was also put on Arimidex. All the time I was having Chemo and steroids I had no joint paint. I suppose the steroids disguised this whilst on chemo. A month after chemo finished I experience really bad joint pain in hands and wrists. Last week I had steroid injections in both hands but to no avail. I am positive the pain in down to Arimidex tabs., Has anyone else experienced joint pain like this on Arimidex. I am so depressed as all I want to do is get back to normal after last year and the pain in my hands stops me doing all the things I love, ie cooking, gardening and this is making me a real old misery. My thumbs are very painful and my wrists feel as though they are burning. I am considering stopping the tabs but am afraid of the consequences. I would be grateful for any comments. Thank you. Maddie